MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50322
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = lead tech, inventory control manager.Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the end of a fistulogram, an advance 14 lp low profile balloon catheter separated.The (b)(6) male patient reportedly had a history of hypertension, diabetes, late-stage renal disease, and sleep apnea.At the end of the procedure, after deflation of the balloon, the device was removed from the patient.Once the device was removed from the body, the user reported that the catheter had adhered to a cook approach hydro st microwire wire guide and the catheter was unable to be removed from the wire.As the user continued to attempt to remove the balloon catheter from the wire, the balloon portion separated from the catheter.The separation occurred outside the patient, and the procedure was successfully completed.The cook wire guide was reportedly not altered prior to the event.The wire's hydrophilic coating was activated using a "wet bowl" and was thought to be activated throughout the procedure.It is unknown how long the hydrophilic coating was activated or how many times the wire was used during the procedure, although the wire was reportedly in the patient for no longer than five minutes.The physician used powdered gloves.There was no flaking of the wire observed.An unknown sheath was used during the procedure.A cook inflation device was used to inflate the balloon, however details regarding inflation(s) are unknown.The balloon was not removed through the sheath.Upon receipt of the complaint approach hydro st microwire wire guide, the device was noted to be separated.This event is reported under report reference number 1820334-2019-01132.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d10b.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures, and a visual inspection and functional test of the returned device were conducted during the investigation.The complaint device was returned with a wire guide, the subject of medwatch# 1820334-2019-01132.The visual inspection of the device confirmed device separation into two portions.The distal segment of the catheter was unable to be removed from the wire.The proximal segment did not contain a wire guide.Separation was observed at the catheter shaft proximal to the balloon bonding.The balloon material was intact, as were both marker bands.The distal tip was observed damaged and split, which approximately aligns with the diameter of the wire.Because the damage mimics the wire guide, it is believed that this occurred from the difficulty experienced while removing the device from the wire guide.The separation of the wire lumen and balloon lumen occurred at different points on the proximal piece.It was noted that the cable tubing did not appear frayed at the separation point.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures was conducted, and no gaps were discovered.The device is packaged with instructions for use (ifu), which instruct that, during withdrawal, the balloon is to be completely deflated.If resistance is met upon withdrawal, negative pressure is to be applied before proceeding.If resistance continues, the balloon and sheath are to be removed as a unit.The product labeling provides adequate instructions to properly handle the balloon catheter.Based on the information provided and the examination of the returned product, investigation has concluded that no cause could be established for the device failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8582941
Report Number1820334-2019-01032
Device Sequence Number1975235
Product Code LIT
UDI-Device Identifier10827002503226
UDI-Public(01)10827002503226(17)211017(10)9241628
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model NumberG50322
Device Catalogue NumberPTAX4-14-170-2.5-6
Device Lot Number9241628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK HMW-14-300-ST; COOK HMW-14-300-ST
Patient Age77 YR